Alert archive / Washington / Gale Warnings in 2011

Gale Warning 14, NWS Seattle, WA

February 15, 2011

NWS Seattle, WA issued this gale warning at Feb 15, 2011, 1:53 AM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 1:53 AM PST (09:53 UTC)
Expired
Feb 16, 2011, 9:22 AM PST
In force
31 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WHUS76 KSEW 150953
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
153 AM PST TUE FEB 15 2011

PZZ150-153-156-170-173-176-151730-
/O.NEW.KSEW.GL.W.0014.110215T0953Z-110216T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
153 AM PST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>135-151730-
/O.NEW.KSEW.SC.Y.0646.110215T0953Z-110216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
153 AM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-151730-
/O.EXT.KSEW.RB.Y.0011.000000T0000Z-110216T1200Z/
GRAYS HARBOR BAR-
153 AM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4
AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
713 
WHUS76 KSEW 151713
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
913 AM PST TUE FEB 15 2011

PZZ150-153-156-170-173-176-160115-
/O.CON.KSEW.GL.W.0014.000000T0000Z-110216T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
913 AM PST TUE FEB 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 4
AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-160115-
/O.CON.KSEW.RB.Y.0011.000000T0000Z-110216T1200Z/
GRAYS HARBOR BAR-
913 AM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130>135-160115-
/O.CON.KSEW.SC.Y.0646.000000T0000Z-110216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
913 AM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR STRAIT OF JUAN DE
FUCA AND THE REMAINING INLAND WATERS UNTIL 4 AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
002 
WHUS76 KSEW 152253
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PST TUE FEB 15 2011

PZZ150-153-156-170-173-176-160700-
/O.CON.KSEW.GL.W.0014.000000T0000Z-110216T1200Z/
/O.EXB.KSEW.SC.Y.0646.110216T1200Z-110217T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
253 PM PST TUE FEB 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS...WHICH IS IN EFFECT FROM 4 AM
WEDNESDAY TO 4 AM PST THURSDAY. A GALE WARNING REMAINS IN EFFECT
FOR THIS AREA UNTIL 4 AM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-160700-
/O.EXT.KSEW.RB.Y.0011.000000T0000Z-110217T0000Z/
GRAYS HARBOR BAR-
253 PM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 PM PST WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132>134-160700-
/O.EXT.KSEW.SC.Y.0646.000000T0000Z-110217T0800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
253 PM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE EAST ENTRANCE OF
THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET AND THE NORTHERN
INLAND WATERS AFFECTED LOCATION UNTIL MIDNIGHT PST WEDNESDAY
NIGHT.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-131-135-160700-
/O.CON.KSEW.SC.Y.0646.000000T0000Z-110216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
253 PM PST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE AND
CENTRAL PARTS OF THE STRAIT OF JUAN DE FUCA UNTIL 4 AM PST
WEDNESDAY.

* SEE THE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
064 
WHUS76 KSEW 161041
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PST WED FEB 16 2011

PZZ150-153-156-170-173-176-162300-
/O.EXT.KSEW.GL.W.0014.000000T0000Z-110216T2300Z/
/O.CAN.KSEW.SC.Y.0646.110216T1200Z-110217T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
241 AM PST WED FEB 16 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS UNTIL 3 PM PST
THIS AFTERNOON.

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-162315-
/O.EXT.KSEW.RB.Y.0011.000000T0000Z-110217T0500Z/
GRAYS HARBOR BAR-
241 AM PST WED FEB 16 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING.

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130>135-162315-
/O.EXT.KSEW.SC.Y.0646.000000T0000Z-110217T1100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
241 AM PST WED FEB 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE INLAND WATERS OF
WESTERN WASHINGTON AND THE STRAIT OF JUAN DE FUCA UNTIL 3 AM PST
THURSDAY.

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
009 
WHUS76 KSEW 161722 AAA
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
922 AM PST WED FEB 16 2011

PZZ150-153-156-170-173-176-170130-
/O.CAN.KSEW.GL.W.0014.000000T0000Z-110216T2300Z/
/O.EXB.KSEW.SC.Y.0646.000000T0000Z-110218T0000Z/
/O.NEW.KSEW.SW.Y.0011.110217T0600Z-110218T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
922 AM PST WED FEB 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
THIS EVENING TO 4 PM PST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR |THE COASTAL WATERS...WHICH IS IN EFFECT UNTIL 4 PM
PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN
EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED FOR FOR THE COASTAL WATERS. 

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-170130-
/O.UPG.KSEW.SC.Y.0646.000000T0000Z-110217T1100Z/
/O.NEW.KSEW.GL.W.0015.110216T1722Z-110216T2300Z/
/O.NEW.KSEW.SC.Y.0647.110216T2300Z-110218T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
922 AM PST WED FEB 16 2011

...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE AERA NEAR CAPE FLATTERY...WHICH IS IN EFFECT UNTIL 3 PM
PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST THURSDAY. 

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-170130-
/O.EXT.KSEW.RB.Y.0011.000000T0000Z-110218T0000Z/
GRAYS HARBOR BAR-
922 AM PST WED FEB 16 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST THURSDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 PM PST THURSDAY.

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131>135-170130-
/O.EXT.KSEW.SC.Y.0646.000000T0000Z-110218T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
922 AM PST WED FEB 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE CENTRAL AND
EASTERN STRAIT UNTIL 4 PM PST THURSDAY.

* PLEASE SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 14, 9:00 PM PST, 4 hours 53 minutes earlier.

Area forecast discussion, Feb 14, 9:00 PM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST MON FEB 14 2011

.SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH WESTERN WASHINGTON
THIS EVENING WILL MOVE EAST OF THE CASCADES TONIGHT...HOWEVER
ANOTHER FRONT WILL BRING MORE WET BLUSTERY WEATHER TUESDAY AFTERNOON
AND NIGHT. AN UPPER TROUGH BEHIND THAT FRONT WILL BRING COOLER
WEATHER WEDNESDAY THROUGH THE END OF THE WEEK...AND SNOW LEVELS
COULD FALL BELOW 500 FEET LATE IN THE WEEK AND INTO THE WEEKEND.

&&

.SHORT TERM...SOUTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST THIS
EVENING AHEAD OF A DEEP UPPER TROUGH CENTERED OFFSHORE ALONG 140W. A
VIGOROUS COLD FRONT MOVED THROUGH WESTERN WASHINGTON EARLIER THIS
AFTERNOON AND EVENING...BOLSTERED BY A 130 KT JET STREAK MOVING
THROUGH THE SOUTHEAST QUADRANT OF THE UPPER TROUGH. THE FRONT ITSELF
BROUGHT WIDESPREAD RAIN AND WIND ADVISORY LEVEL WINDS TO THE COAST
AND NORTHWEST INTERIOR. A LINE OF EMBEDDED THUNDERSTORMS ALONG THE
FRONT REACHED THE COAST AROUND 4 PM WITH HEAVY SHOWERS AND LOCALLY
DAMAGING WINDS...AND THIS FEATURED MOVED THROUGH THE PUGET SOUND
AREA IN A SOMEWHAT WEAKENED FORM AROUND 6 PM.

THE FRONT WILL CONTINUE EAST OF THE CASCADES TO THE EASTERN BORDER
OF WASHINGTON TONIGHT...AND THE BURST OF STRONG ONSHORE FLOW
FOLLOWING THE FRONT WILL WEAKEN. IN GENERAL RAIN WILL TAPER OFF
TONIGHT AND WINDS WILL GRADUALLY EASE. THE SNOW LEVEL WAS AROUND
3500 FT EARLIER THIS EVENING...AND IT WILL FALL TO AROUND 1500 FT
OVERNIGHT WITH ANOTHER 4 TO 6 INCHES OF SNOW.

MODELS AGREE THAT ANOTHER JET STREAK MOVING INTO THE BASE OF THE
UPPER TROUGH TONIGHT WILL CAUSE ANOTHER FRONTAL WAVE TO DEVELOP...
WITH THIS FEATURE MOVING INTO THE FORECAST AREA LATER TUESDAY AND
THROUGH THE AREA TUESDAY NIGHT. AT LEAST IT WILL RENEW WIDESPREAD
RAIN ACROSS WESTERN WASHINGTON. GIVEN THE INSTABILITY AND THE
STRENGTH OF THE JET...MORE THUNDERSTORMS OR EVEN SQUALLS ARE NOT OUT
OF THE QUESTION -- ESPECIALLY IN THE LATE AFTERNOON AND EVENING. THE
SNOW LEVEL WILL REMAIN LOW -- AROUND 1500 FT -- BUT THIS SYSTEM WILL
NOT BE A SPECTACULAR SNOW PRODUCER...GENERALLY BRINGING ANOTHER 4 TO
8 INCHES OF SNOW.

THE UPPER TROUGH WILL BEGIN TO SHIFT INTO THE PACIFIC NORTHWEST
WEDNESDAY NIGHT AND THURSDAY. THERE WILL NOT BE ANYTHING LIKE A PUSH
OF ARCTIC AIR AT THIS POINT BUT THE AIR MASS WILL CONTINUE TO COOL
WITH THE 850 MB TEMPERATURE FALLING TO AROUND -5 C...THE 1000-850 MB
THICKNESS DROPPING BELOW 1300 METERS...AND THE SNOW LEVEL LOWERING
TO AROUND 500 FT. SO PRECIPITATION COULD FALL AS SNOW ON SOME OF THE
HIGHER HILLS OF THE INTERIOR LOWLANDS...ESPECIALLY AT NIGHT AND
DURING THE MORNING OR IN HEAVY SHOWERS.  MCDONNAL

.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
ISSUANCE OF THE FORECAST DISCUSSION -- MODELS ARE INCREASINGLY
CONSISTENT WITH THE PATTERN FROM FRI THROUGH SUN. THE 18Z GFS AND
THE 12Z ECMWF SHOW A MODIFIED ARCTIC BOUNDARY MOVING INTO W WA THU
NIGHT OR FRI MORNING WITH AN UPPER LOW W OF KHQM. THE UNSTABLE AIR
MASS ALOFT MAY RESULT IN SNOW OR RAIN SHOWER ACTIVITY OVER THE AREA
AS THE BOUNDARY MOVES SOUTH. MODELS NOW SHOW DRYING ON SAT WITH COLD
MODIFIED ARCTIC AIR IN PLACE. ANOTHER STRONG SHORT WAVE TROUGH
FOLLOWED BY ANOTHER ARCTIC BOUNDARY DRIVES SOUTH THROUGH THE AREA
SUNDAY. GIVEN A LITTLE BETTER MODEL CONSISTENCY OF LATE...WILL TREND
TEMPERATURES AND SNOW LEVELS DOWNWARD...BUT WILL CALL FOR MAINLY
CHANCE POPS DURING THIS PERIOD AS PREVIOUS GFS SOLUTIONS WERE DRIER.
ALBRECHT

&&

.HYDROLOGY...THE SKOKOMISH RIVER NEAR POTLATCH WILL CREST ABOUT 3
INCHES BELOW FLOOD STAGE LATE THIS EVENING...AND A FLOOD ADVISORY
REMAINS IN EFFECT. THE SKOKOMISH RIVER WILL FALL SLOWLY TONIGHT. NO
OTHER RIVERS IN THE FORECAST AREA ARE NEAR FLOOD STAGE.

THERE IS NO INDICATION THAT A FLOOD PRODUCING PATTERN WILL DEVELOP
DURING THE NEXT TEN DAYS. ON THE CONTRARY COOL WEATHER WILL PRECLUDE
ANY THREAT OF FLOODING ON THE GREEN OR ANY OTHER WESTERN WASHINGTON
RIVERS. MCDONNAL

&&

.AVIATION...STRONG MOIST SW FLOW ALOFT THRU TUE. STRONG ONSHORE FLOW
WILL GRADUALLY RELAX THRU TUE MORNING AND THEN INCREASE AGAIN TUE
NIGHT AS THE NEXT LOW PRES SYS REACHES THE AREA. THE 00Z NAM PUTS A
VIGOROUS FRONT THRU WRN WA EARLY TUE AFTERNOON...AND THEN BRINGS A
TROUGH INTO THE AREA TUE NITE AS THE LOW CENTER MOVES OFF THE NW
COAST. PERIODS OF BLUSTERY WINDS CONTINUE THIS EVENING...TAPERING
OFF THRU TUE MORNING...THEN THE FRONT EARLY TUE AFTERNOON WITH MORE
SHOWERS AND PERHAPS SQUALLS AND AGAIN WITH THE TROF TUE NITE.
PERIODS OF GENERALLY MVFR CIGS AND VSBY WITH THE SHOWERS AND BREAKS
BETWEEN. 19

KSEA...SHOWERS AND BLUSTERY AT TIMES THIS EVENING. CONDITIONS
IMPROVING ON AVERAGE THRU TUE MORNING THEN TAKING A DIVE WITH THE
NEXT FRONT EARLY TUE AFTERNOON AND THE TROF TUE NITE.

&&

.MARINE...STRONG ONSHORE FLOW WILL GRADUALLY RELAX THRU TUE MORNING
AND THEN INCREASE AGAIN TUE NIGHT AS THE NEXT LOW PRES SYS REACHES
THE AREA. THE 00Z NAM PUTS A VIGOROUS FRONT THRU WRN WA EARLY TUE
AFTERNOON...AND THEN BRINGS A TROUGH INTO THE AREA TUE NITE AS THE
LOW CENTER MOVES OFF THE NW COAST. THE WRFGFS HAS THE WIND AHEAD OF
THE NEXT SYSTEM RISING AGAIN TO GALES TUE MORNING...FLIRTING WITH
GALES AT TIMES THRU TUE AFTERNOON AND NIGHT...AND THEN SHOWING AREAS
OF EASTERLY WIND 30KT IN THE STRAIT WED MORNING WITH WESTERLIES UP
TO 30KT ON THE BACKSIDE OF THE LOW WHICH DOESN'T REACH THE NORTH
COAST TIL MIDDAY WED. I THINK FOR NOW I WILL EXTEND THE GALES FOR
THE COAST AND ENTRANCES TO THE STRAIT RIGHT ON THRU TUE NITE OR WED.
THE REMAINING WATERS WILL BE A TOUGHER CALL AND WILL BE MORE
SENSITIVE TO THE MODELS BEING RIGHT...BUT IT LOOKS FAIRLY CERTAIN
THAT THE WINDIER SPOTS WILL NEED GALE WARNINGS FOR ANOTHER 36HRS. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...NONE.

PZ...GALE WARNINGS ALL WATERS TONIGHT.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 14, 10:13 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1013 PM PST MON FEB 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             5 SSE BETHEL            47.43N 122.57W
02/14/2011  M0.25 INCH       KITSAP             WA   TRAINED SPOTTER

            QUARTER INCH HAIL REPORTED WITH SHOWER.

&&

DDAMICO

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:12 PM PSTSevere Thunderstorm WarningSEWGrays Harbor33 min
Feb 14, 4:21 PM PSTSpecial Marine WarningSEW24 min
Feb 14, 4:50 PM PSTSpecial Marine WarningSEW25 min
Feb 15, 1:53 AM PSTSmall Craft AdvisorySEW44 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.